Breastfeeding and Diflucan treatments are quite common among breastfeeding moms for thrush treatment. While Diflucan (also called fluconazole) does appear in breast milk, that is exactly where we want it.
It’s most common used to treat a Candida yeast infection in the ducts and nipples of a woman’s breasts. Your baby will obviously get some, but since this drug is now being prescribed for use in babies for the treatment of thrush, it is obviously fine for your sweetie too!
There have been no reported complications to babies who were exposed to Diflucan in the breast milk. Although some doctors may tell mothers they must stop breastfeeding if they are taking Diflucan, there is really no support for that advice. According to recognized breastfeeding expert, Dr. Jack Newman, the benefits of breastfeeding probably outweigh any negative side effects.
Avoid Future Yeast Infections
My oldest daughter would get an ear infection and get treated by an antibiotic. As soon as she took the antibiotic she would get a yeast infection on her bottom and get thrush. Then she would give it to me. By the time we got rid of the yeast, she repeated the cycle!
So to avoid future yeast infections, I introduced plain yogurt to her and we both ate it daily. The active cultures in the yogurt seemed to really cut down on future infections.
Where Would You Like to Go Next?
…or to see our breastfeeding supplies Top 10 list?
….or to see our favorite breastfeeding finds on our Breastfeeding Fashion Finds Blog?
….or return for more help knowing what drugs and medications you can take while nursing on our drugs and medications page?